Facial fillers are a popular cosmetic procedure used to reduce wrinkles and make skin look younger. However, recent reports have suggested that there may be a link between facial fillers and hair loss. In this article, we will explore the potential risks of facial fillers and hair loss, and what to do if you experience any adverse effects.The FDA has released an injury report on an incident in which a woman developed irregular hair loss after Restylane dermal filler injections. Doubtful practitioners have been criticized after 666 alarming problems were reported by people who had lip and face fillers.
Alopecia secondary to facial filler injections is a very unusual sequela. To date, only two cases of hyaluronic acid-induced alopecia have been reported.The accumulated evidence suggests vascular compromise as its etiology, which may be accidental intravascular injection or external compression by overfilled materials. Initial manifestations of intra-arterial occlusion include disproportionate pain and immediate pallor of the skin. The affected sites may later develop livedo reticularis, blue-black discoloration of the skin and ulceration with or without scarring.Vascular compression by a large volume of injected materials may manifest a delayed onset of arterial occlusion.
His doctor then reported the incident to the FDA. They said that the Restylane fillers had caused scarring alopecia. This rare condition destroys follicles and thus causes permanent hair loss.In conclusion, although filler-induced vascular compromise leading to alopecia is a rare event, it can leave permanent hair loss. Early detection and rapid treatment to improve vascular reperfusion are of paramount importance for hair regrowth.
The FDA has told manufacturers of facial fillers to update their labeling to include additional warnings about the risk of accidental injection into blood vessels.Physicians should also fully inform patients about the risks associated with the procedure, know the signs and symptoms of accidental injection of facial filler into blood vessels, and have a plan to treat patients if this occurs.In summary, although facial fillers can cause hair loss in rare cases, it is important to remember that this is an extremely rare occurrence. If you are considering getting facial fillers, it is important to discuss all potential risks with your doctor before proceeding with the procedure.